MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 3.5X14 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 3.5X14 MM; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 7601-03514
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device are currently unknown.
 
Event or Problem Description
A yukon screw inserter "stuck" to the screw while inserting at the right c3, causing the surgeon to apply additional force.This force broke through the lateral mass which made it essential to extend the construct up to the right c2 resulting in a 10 minute surgical delay.This record captures the polyaxial screw.
 
Additional Manufacturer Narrative
Correction: updated summary to concomitant product.Updated stryker spine-leesburg to k2m, inc.No issue related to the reported event was found with the yukon oct polyaxial screw; therefore, it is a concomitant product.The issue lies with the yukon oct screw inserter.An investigation was performed on the contributing product (mrn # 3004774118-2019-00120).
 
Event or Problem Description
A yukon screw inserter "stuck" to the screw while inserting at the right c3, causing the surgeon to apply additional force.This force broke through the lateral mass which made it essential to extend the construct up to the right c2 resulting in a 10 minute surgical delay.This record captures the polyaxial screw.It was determined that the yukon oct polyaxial screw had no cause to the adverse event and that the device did not malfunction.Therefore, this device is a concomitant product.

Brand Name
POLYAXIAL SCREW; SIZE 3.5X14 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9169098
Report Number3004774118-2019-00119
Device Sequence Number3107717
Product Code NKG
UDI-Device Identifier10888857349315
UDI-Public10888857349315
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7601-03514
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;